# SDR CA130521019

- Difficulty date: May 17, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 206B
- Aircraft time: 19,598 hours
- Engine: Allsn 250C20B
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Freewheel Unit
- Part number: 206040270003
- Condition: Blocked
- Location: Main Rotor
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) THE REPORTED HE FELT THE ACFT TWITCH, AND YAW, FOLLOWED BY THE NEEDLES ON THE GAUGES FLUCTUATING, GIVING INDICATIONS OF AN ENGINE FAILURE, OR IMPENDING ENGINE FAILURE.  THIS WAS FOLLOWED BY A TRANSMISSION CHIP LIGHT INDICATION ON THE WARNING PANEL.  ONCE HE CONFIRMED THE ENGINE WAS STILL RUNNING, AN APPROACH WAS CARRIED OUT, AND THE AIRCRAFT WAS PUT DOWN, UNDER POWER, AT A LEASE LOCATION. THE PILOT CONTACTED OPERATIONS AND IT WAS DETERMINED THROUGH COMMUNICATION WITH THE PILOT, THAT THE FREEWHEEL UNIT, POSSIBLY FAILED.  DURING THE INITIAL INVESTIGATION, THE ENGINEER FOUND THAT THE "T-FITTING RESTRICTOR ON THE UPPER DECK OF THE ACFT, HAD A RESTRICTION IN THE PRESSURE SUPPLY LINE GOING TO THE FREEWHEEL UNIT BUT THERE WAS OIL SUPPLY TO THE OIL PRESSURE TRANSDUCER. UPON REMOVAL, THE ENGINEER WAS UNABLE TO SEE THROUGH THE FITTING, INDICATING THAT IT WAS BLOCKED OFF, AND PREVENTING OIL FROM GOING TO THE FREEWHEEL.  BECAUSE OF THE LOCATION OF THE BLOCKAGE, THE ACFT WOULD HAVE HAD NORMAL PRESSURE INDICATIONS ON THE INSTRUMENT PANEL. DURING THE T-FITTING CLEANING PROCESS IN THE FIELD, THE ENGINEER LOST THE FOREIGN MATERIAL THAT WAS CAUSING THE BLOCKAGE.  THE ENGINEER DETERMINED IT TO BE NON-FERROUS, AS IT COULD NOT BE REMOVED BY MAGNETIC TOOLS.  FREEWHEEL UNIT WAS REPLACED, OIL FLOW WAS VERIFIED, AND THE ACFT WAS RETURNED TO SERVICE FOLLOWING SATISFACTORY GROUND RUNS AND SERVICEABILITY CHECKS.
